Alert archive / Georgia / Frost Advisories in 2011
Frost Advisory 7, NWS Jacksonville, FL
NWS Jacksonville, FL issued this frost advisory at Dec 1, 2011, 1:36 PM EST for 10 counties in Georgia; Baker County, Suwannee County, Florida. It took effect at Dec 2, 2011, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2011, 1:36 PM EST (18:36 UTC)
- In effect from
- Dec 2, 2011, 4:00 AM EST
- Expired
- Dec 2, 2011, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Jacksonville, FL
Counties Baker County, FL, Suwannee County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5814 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
986 WWUS72 KJAX 011836 AAA NPWJAX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 136 PM EST THU DEC 1 2011 FLZ020>023-GAZ132>136-149>152-162>164-021300- /O.NEW.KJAX.FR.Y.0007.111202T0900Z-111202T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP... PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE... HOMERVILLE...FOLKSTON 136 PM EST THU DEC 1 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY. * EVENT...WIDESPREAD FROST IS LIKELY LATE TONIGHT WITH MINIMUM TEMPERATURES IN THE LOWER TO MIDDLE 30S. THE DURATION OF ANY SUB-FREEZING TEMPERATURES WILL GENERALLY BE LESS THAN 2 HOURS. * TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT WITH WIDESPREAD FROST ANTICIPATED BY SUNRISE. * IMPACT...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FLZ024-025-033-038-012300- /O.CON.KJAX.LW.Y.0046.000000T0000Z-111201T2300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 136 PM EST THU DEC 1 2011 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... * EVENT...NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 MPH WITH GUSTS TO 30 MPH ALONG THE COASTAL NORTHEAST FLORIDA COUNTIES. * TIMING...WINDS WILL INCREASE EARLY THIS AFTERNOON THEN SUBSIDE AFTER SUNSET THIS EVENING. * IMPACT...GUSTY WINDS WILL MAKE INLAND WATERWAYS AND AREA LAKES HAZARDOUS FOR SMALL BOATS THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 20 TO 25 MPH OR GUSTS OF 30 TO 39 MPH ARE EXPECTED. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. BOATERS IN THE ADVISORY AREA SHOULD AVOID OPEN WATER AND STAY CLOSE TO SHORE IN WIND PROTECTED INLETS. HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION WHEN TRAVELING AS WELL. && $$
1 follow-up statement
279 WWUS72 KJAX 012302 NPWJAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 602 PM EST THU DEC 1 2011 FLZ024-025-033-038-020015- /O.EXP.KJAX.LW.Y.0046.000000T0000Z-111201T2300Z/ NASSAU-DUVAL-ST JOHNS-FLAGLER- INCLUDING THE CITIES OF...FERNANDINA BEACH...JACKSONVILLE... ST AUGUSTINE...PALM COAST 602 PM EST THU DEC 1 2011 ...LAKE WIND ADVISORY HAS EXPIRED... $$ FLZ020>023-GAZ132>136-149>152-162>164-021300- /O.CON.KJAX.FR.Y.0007.111202T0900Z-111202T1300Z/ HAMILTON-SUWANNEE-COLUMBIA-BAKER-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-ECHOLS-CLINCH-CHARLTON- INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY... MACCLENNY...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP... PEARSON...WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE... HOMERVILLE...FOLKSTON 602 PM EST THU DEC 1 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST FRIDAY... * EVENT...WIDESPREAD FROST IS LIKELY LATE TONIGHT WITH MINIMUM TEMPERATURES IN THE LOWER TO MIDDLE 30S. THE DURATION OF ANY SUB-FREEZING TEMPERATURES WILL GENERALLY BE LESS THAN 2 HOURS. * TIMING...TEMPERATURES WILL FALL QUICKLY AFTER SUNSET TONIGHT WITH WIDESPREAD FROST ANTICIPATED BY SUNRISE. * IMPACT...THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ JDS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Dec 1, 9:27 AM EST, 4 hours 9 minutes earlier.
Area forecast discussion, Dec 1, 9:27 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
927 AM EST THU DEC 1 2011
...COOL WITH BREEZY CONDITIONS DEVELOPING ALONG THE COAST...
.UPDATE...
HIGH PRESSURE CONTINUES TO BUILD NORTH OF THE REGION WITH A WEAK
TROF OVER THE NE FL OFFSHORE WATERS WHICH IS KICKING OFF A FEW
BRIEF ISOLATED SHOWERS AND HAVE UPDATED THE GRIDS/CWF FORECAST TO
ACCOUNT FOR THIS TRANSITORY FEATURE WHICH SHOULD CONTINUE TO
PROGRESS SOUTHWARD. MAX TEMPS SHOULD MODERATE NICELY UNDER MOSTLY
SUNNY SKIES TODAY INTO THE LOWER TO MID 60S. THE NORTH FLOW WILL
TURN N/NE ALONG THE COAST THIS AFTERNOON AND MAY INCREASE TO 15 TO
20 MPH WITH GUSTS OF 25-30 MPH POSSIBLE AND WILL HAVE TO MONITOR
FOR POSSIBLE LAKE WIND ADVISORY ISSUANCE AS THE WINDS BECOME MORE
ONSHORE FROM JAX SOUTHWARD TO PALM COAST.
TONIGHT...WITH MAINLY CLEAR SKIES OVER INLAND AREAS...EXPECT
ANOTHER NIGHT IN THE 30S WITH POSSIBLE FROST ONCE AGAIN AND WILL
HAVE TO MONITOR FOR ANOTHER POTENTIAL FROST ADVISORY IN SOME
LOCATIONS.
&&
.AVIATION...
VFR CONDS WITH GUSTY N/NE WINDS DEVELOPING ESPECIALLY ALONG THE
COASTAL TAF SITES TODAY.
&&
.MARINE...
HAVE ISSUED EARLY UPDATE TO MARINE ZONES TO START SMALL CRAFT
ADVISORY HEADLINES ASAP OVER THE OFFSHORE WATERS AS BUOY 41012
ALREADY KICKING AT 20G25KNOTS WITH SEAS ALREADY UP TO 5-6 FT AND
WILL CONTINUE TO SEE WINDS/SEAS BUILD THROUGH THE DAY. WILL HOLD
ONTO NORTH 15-20 KNOTS ALONG THE NEARSHORE WATERS WITH SCEC
HEADLINES BUT COULD VERY WELL SEE ADVISORY LEVEL WINDS DEVELOP
THERE TODAY AS WELL AND MAY HAVE TO POST ANOTHER UPDATE.
RIP CURRENTS: WILL BECOME A MODERATE RISK AS WINDS VEER N/NE THIS
AFTERNOON WITH BREAKERS BUILDING FROM 2-3 FT THIS MORNING TO 3-5
FT THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 63 32 66 37 / 0 0 0 0
SSI 62 43 63 49 / 0 0 0 0
JAX 63 40 68 46 / 0 0 0 0
SGJ 64 50 68 54 / 10 0 0 0
GNV 66 39 70 44 / 0 0 0 0
OCF 68 41 73 47 / 0 0 0 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 3 AM EST MONDAY FOR FERNANDINA BEACH
TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST AUGUSTINE TO
FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.
SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR ALTAMAHA
SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE.
&&
HESS/WALKERHazardous weather outlook, Dec 1, 11:30 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EST THU DEC 1 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-020915- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1130 AM EST THU DEC 1 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. ...LAKE WIND ADVISORY FOR COASTAL NORTHEAST FLORIDA COUNTIES... ...A MODERATE RISK OF RIP CURRENTS... .DAY ONE...THIS AFTERNOON AND TONIGHT... NORTH TO NORTHEAST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS TO 30 MPH ALONG THE NORTHEAST FLORIDA COASTAL COUNTIES THIS AFTERNOON AND A LAKE WIND ADVISORY IS IN EFFECT. REFER TO THE URGENT WEATHER MESSAGE FOR MORE DETAILS. ANOTHER COLD NIGHT IS IN STORE FOR TONIGHT WITH FROST POSSIBLE OVER MOST OF SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY AREA WITH FORECAST MINIMUM TEMPERATURES INTO THE LOWER TO MIDDLE 30S. DUE TO ONSHORE FLOW AND INCREASED SURF THE RIP CURRENT WILL BE ENHANCED ALONG AREA BEACHES WITH A MODERATE RISK IN PLACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE RIP CURRENT RISK WILL LIKELY BE MODERATE AGAIN ON FRIDAY DUE TO ONSHORE FLOW AND ENHANCED SURF CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 3:55 AM EST | Small Craft Advisory | JAX | 4 days | |
| Dec 1, 11:32 AM EST | Lake Wind Advisory | JAX | Flagler, Nassau | 6 hr |
Nearby
Frost Advisories in Georgia, 2011Frost Advisories in Florida, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.